Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Jul 10, 2021, 9:45 PM MST. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 9:45 PM MST (04:45 UTC)
- Expired
- Jul 10, 2021, 10:45 PM MST
- In force
- 60 min
- Issued by
- NWS Tucson, AZ
The radar
The Phoenix radar (KIWA), 152 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 4.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 965 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 3378 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
099
WWUS85 KTWC 110445
SPSTWC
Special Weather Statement
National Weather Service Tucson AZ
945 PM MST Sat Jul 10 2021
AZZ501-502-110545-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
945 PM MST Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL
1045 PM MST...
At 944 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Kaka to 12 miles southeast of
Pisinemo. Movement was west at 25 mph.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with these storms.
Locations impacted include...
Ajo, Pisinemo, Gu Vo, Hickiwan, Organ Pipe Cactus National Monument,
Covered Wells, Ali Chugk, Gu Oidak, San Simon, Why, Charco 27,
Gunsight, Pia Oik, Vaya Chin, Santa Cruz, Mountain Village, Kuakatch,
Kupk, San Simon West and Lukeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight MST for
southeastern Arizona.
LAT...LON 3251 11303 3249 11228 3191 11202 3178 11246
3192 11294
TIME...MOT...LOC 0444Z 091DEG 23KT 3250 11248 3187 11223
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 10, 2:00 PM MST, 7 hours 45 minutes earlier.
Area forecast discussion, Jul 10, 2:00 PM MST, 7 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 200 PM MST Sat Jul 10 2021 .SYNOPSIS... Southern Arizona will remain in an active pattern for isolated thunderstorms and hot daytime highs for the next several days. Impacts will include blowing dust, potential flash flooding and gusty and erratic winds. && .DISCUSSION... Lots of sunshine has allowed energy to build across Southern Arizona today, with Marana and Tucson already at 105 degrees each. High resolution models have continued to point to an active late afternoon start to isolated thunderstorm activity initiating off of the Mogollon Rim. Some convection has already started in Northern Greenlee County, moving swiftly southwestward. With PW values at or above 1.5 inches, heavy localized rainfall will be one of the main impacts to watch for the rest of today. Even with fast moving storms, the flash flooding potential does remain, especially over dry areas and existing burn scars. Additionally, due to the potential for stronger updrafts and accompanying outflow, blowing dust will be an issue for parts of Pinal and Pima County through the evening hours. Therefore, in coordination with WFO Phoenix, we've issued a Blowing Dust Advisory for those areas valid from 00-06 UTC. Another interesting wrinkle is the HREF is highlighting areas near the US/MX border with some interesting updraft helicity probabilities. If storms do fire in those areas, close attention will need to be paid to their structure. Sunday brings another chance for isolated thunderstorm activity, which will continue well into the middle of next week. && .AVIATION...Valid through 12/00Z. ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will propagate to the southwest through late this evening. Best timing for thunderstorms affecting KTUS is between 11/01z and 11/07z, and KOLS between 02-06z. Wind gusts to 50 kts possible near the strongest TSRA. Otherwise, surface winds less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated to scattered thunderstorms are again possible today, forming off the Mogollon Rim this afternoon and moving to the SW during the evening and overnight hours. Gusty outflow winds will be the primary concern with these storms. Min RH values will generally be in the 15-25 percent range for lower elevations through Monday with very good overnight recoveries before increasing Tuesday onward. Surface winds will be light and follow normal daily trends when not influenced by storms. && && .TWC WATCHES/WARNINGS/ADVISORIES... Blowing Dust Advisory from 5 PM this afternoon to 11 PM MST this evening for AZZ501-502-504>506. && Public...Singer Aviation...Dang Fire Weather....Dang Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 10, 7:42 PM MST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
742 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM TSTM WND GST 9 E TUCSON 32.19N 110.74W
07/10/2021 M73 MPH PIMA AZ MESONET
MESONET STATION CW6532 TUCSON FREEMAN/OLD
SPANISH TRL.
&&
KJSLocal storm report, Jul 10, 7:54 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
754 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM TSTM WND DMG 3 ESE TUCSON 32.18N 110.84W
07/10/2021 PIMA AZ FIRE DEPT/RESCUE
LARGE PALO VERDE TREE DOWN.
&&
KJSLocal storm report, Jul 10, 7:55 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
755 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG 2 E TUCSON 32.20N 110.86W
07/10/2021 PIMA AZ FIRE DEPT/RESCUE
LARGE PALO VERDE TREE DOWN BLOCKING 2 LANES.
&&
KJSLocal storm report, Jul 10, 8:10 PM MST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
810 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND GST 9 E TUCSON 32.19N 110.74W
07/10/2021 M76 MPH PIMA AZ MESONET
MESONET STATION CW6532 TUCSON FREEMAN/OLD
SPANISH TRL.
&&
KJSLocal storm report, Jul 10, 9:19 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
919 PM MST SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST 2 SE TUCSON 32.17N 110.87W
07/10/2021 M64 MPH PIMA AZ ASOS
ASOS STATION KDMA DAVIS MONTHAN AFB.
&&
KJSSpecial weather statement, Jul 10, 9:45 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
945 PM MST Sat Jul 10 2021
AZZ501-502-110545-
Western Pima County Including Ajo/Organ Pipe Cactus National
Monument-Tohono O'odham Nation including Sells-
945 PM MST Sat Jul 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIMA COUNTY UNTIL
1045 PM MST...
At 944 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Kaka to 12 miles southeast of
Pisinemo. Movement was west at 25 mph.
Half inch hail and wind gusts of 50 mph and blowing dust will be
possible with these storms.
Locations impacted include...
Ajo, Pisinemo, Gu Vo, Hickiwan, Organ Pipe Cactus National Monument,
Covered Wells, Ali Chugk, Gu Oidak, San Simon, Why, Charco 27,
Gunsight, Pia Oik, Vaya Chin, Santa Cruz, Mountain Village, Kuakatch,
Kupk, San Simon West and Lukeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight MST for
southeastern Arizona.
LAT...LON 3251 11303 3249 11228 3191 11202 3178 11246
3192 11294
TIME...MOT...LOC 0444Z 091DEG 23KT 3250 11248 3187 11223The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:10 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Jul 10, 5:14 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 61 min |
| Jul 10, 5:15 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Jul 10, 5:23 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 52 min |
| Jul 10, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 60 min |
| Jul 10, 5:42 PM MST | Flash Flood Warning | TWC | Santa Cruz | 2 hr |
| Jul 10, 5:46 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 59 min |
| Jul 10, 6:05 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 40 min |
| Jul 10, 6:13 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Graham | 26 min |
| Jul 10, 6:22 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 53 min |
| Jul 10, 6:50 PM MST | Special Weather Statement | TWC | 25 min | |
| Jul 10, 6:57 PM MST | Dust Storm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jul 10, 6:57 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 48 min |
| Jul 10, 7:06 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 39 min |
| Jul 10, 7:07 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 83 min |
| Jul 10, 7:14 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Jul 10, 7:29 PM MST | Flash Flood Warning | TWC | Cochise, Pima | 2 hr |
| Jul 10, 7:35 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima | 55 min |
| Jul 10, 8:00 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 86 min |
| Jul 10, 8:06 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
| Jul 10, 8:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 10, 8:22 PM MST | Flash Flood Warning | TWC | Pima | 113 min |
| Jul 10, 8:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Jul 10, 8:40 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 66 min |
| Jul 10, 8:41 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 10, 8:48 PM MST | Areal Flood Advisory | TWC | Pima | 117 min |
| Jul 10, 8:51 PM MST | Areal Flood Advisory | TWC | Pima | 114 min |
| Jul 10, 8:51 PM MST | Tornado Warning | TWC | Pima | 14 min |
| Jul 10, 10:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 10, 10:20 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 10, 10:36 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 11, 4:12 PM MST | Special Weather Statement | TWC | Greenlee | 33 min |
| Jul 11, 4:44 PM MST | Special Weather Statement | TWC | Greenlee | 46 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.